Hail, Harper
- When
- June 12, 5:44 PM CST
- Where
- Harper County, 11.05 mi N of Buffalo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.990, -99.630
Storms formed on a boundary stretching through northwest Oklahoma late on the 12th into early morning on the 13th. These near stationary storms produced several severe wind gusts before heading southward and producing another severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed on a boundary stretching through northwest Oklahoma late on the 12th into early morning on the 13th. These near stationary storms produced several severe wind gusts before heading southward and producing another severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 5:04 PM CST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 604 PM CDT Tue Jun 12 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms continue to develop over extreme northwestern OK this evening. Expect at least one or two small complexes of storms to dive southward overnight, especially near WWR and CSM. Additional storms will be possible near and just after sunrise around OKC/OUN and LAW. Winds will remain south to southeasterly around 10 to 15 kt. Expect increasing mid to high clouds. && .PREV DISCUSSION... /issued 327 PM CDT Tue Jun 12 2018/ DISCUSSION... The outflow boundary from the earlier convective system now lies from near Woodward to west of Cheyenne to near Crowell in Texas. A few strong to severe storms may pop up along this line as it progresses slowly to the west this afternoon. One cell in particular developed quickly in Knox County, Texas. A more organized area of storms, another MCS, is forecast to develop in the general vicinity of where today's outflow boundary intersects an old frontal boundary over southwest Kansas. These storms have a good chance of reaching northwest Oklahoma late tonight, then continuing southeast overnight and early Wednesday. Additional storms may form farther east (along the front) in central or south-central Kansas, then move into northern Oklahoma early Wednesday morning. In summary, rain chances will be highest in the northern parts of Oklahoma through midday Wednesday. Rain chances then dwindle quickly as the upper-level ridge builds back over the region Wednesday afternoon into the weekend. Temperatures will rise back up to where they were before the interruption from storms, and winds will be mainly from the south. Late in the weekend or early next week, moisture from the Gulf of Mexico and western Caribbean will arrive in north Texas and Oklahoma. Around the same time, mid/upper-level moisture from now- Hurricane "Bud" will arrive from the west. This is expected to result in a wet week next week. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 88 71 95 / 10 30 10 0 Hobart OK 72 91 71 99 / 10 20 10 0 Wichita Falls TX 74 96 72 98 / 0 20 10 0 Gage OK 68 89 69 98 / 70 40 10 0 Ponca City OK 70 88 70 95 / 50 60 10 0 Durant OK 72 94 72 95 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/03/03
Hazardous Weather Outlook National Weather Service Norman OK 1240 PM CDT Tue Jun 12 2018 OKZ004>048-050>052-TXZ083>090-131745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1240 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few strong to severe thunderstorms will occur this afternoon mainly across parts of central and southern Oklahoma. Tonight, there is a Slight Risk of severe storms across northwestern Oklahoma with a Marginal Risk across much of Oklahoma and north Texas. Location... The Slight Risk area is northwest of a line from Sayre and Watonga, to Enid and Blackwell, Oklahoma. The Marginal Risk area is north of a line from Benjamin to Archer City, Texas. Timing... Severe storms are possible anytime this afternoon and tonight, but the most likely time for severe storms will be after 9 pm this evening. Impacts... Hail up to the size of golf balls and wind gusts to 65 mph are possible with any of the afternoon and early evening storms. As the night progresses, damaging wind gusts up to 70 mph and hail up to the size of quarters will become the main concerns. Very heavy rainfall, flash flooding, and frequent lightning are additional concerns with thunderstorms this afternoon and tonight. Discussion... Isolated to scattered storms will occur this afternoon near a residual outflow boundary central and southern Oklahoma as well as north Texas. Large hail, strong winds, heavy rainfall, and frequent lightning are the main concerns with these storms. The greatest potential for storms will be late this evening and overnight. Storms are expected to develop in the High Plains of Colorado, western Kansas, and the Panhandles late this afternoon and early evening. These storms are then expected to develop into one or more thunderstorm complexes that will move across mainly western and northern Oklahoma late this evening and overnight into Wednesday morning. Thunderstorms will remain possible into the daylight hours Wednesday, but the potential for severe storms is expected to diminish early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Storms will continue across portions of the area Wednesday with rain chances ending Wednesday afternoon. Gusty winds could be possible with the strongest storms but organized severe weather is not expected on Wednesday. Thunderstorm chances will return Sunday and continue into early next week. Heavy rain will be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
311 PM CDT TUE JUN 12 2018
TXZ087-122045-
Knox TX-
311 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Knox County Until 345 PM
CDT...
AT 308 PM CDT, a strong thunderstorm was located near Gilliland,
moving west at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Gilliland, Vera and Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3382 9983 3383 9981 3382 9980 3380 9974
3380 9970 3381 9970 3381 9966 3379 9960
3378 9953 3375 9948 3358 9958 3371 9990
TIME...MOT...LOC 2008Z 109DEG 21KT 3372 9966
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 450 PM CDT TUE JUN 12 2018 OKZ004-005-122215- Harper OK-Woods OK- 450 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and northwestern Woods Counties Until 515 PM CDT... AT 449 PM CDT, a strong thunderstorm was located 8 miles southwest of Buttermilk, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3700 9922 3683 9934 3695 9965 3700 9961 TIME...MOT...LOC 2149Z 299DEG 7KT 3704 9946 SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 610 PM CDT TUE JUN 12 2018 OKZ004-122345- Harper OK- 610 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 645 PM CDT... AT 608 PM CDT, a strong thunderstorm was located near Englewood, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Rosston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9973 3681 9975 3681 10000 3700 10000 TIME...MOT...LOC 2308Z 270DEG 21KT 3699 9999 03
The Dodge City radar (KDDC), 91 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
Utility pole was downed on an angle.
Utility pole was snapped.
Wind speed estimated with tree debris on road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763801, 763802, 763803, 763804, 763805, 763806, 763807, 763808.